Alert archive / Kansas / High Wind Watches in 2026

High Wind Watch 3, NWS Dodge City, KS

March 13, 202627 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Mar 13, 2026, 11:09 AM CDT for 27 counties in Kansas. It took effect at Mar 15, 2026, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 13, 2026, 11:09 AM CDT (16:09 UTC)
In effect from
Mar 15, 2026, 7:00 AM CDT
Expired
Mar 14, 2026, 11:47 AM CDT
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

950 
WWUS73 KDDC 131609
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1109 AM CDT Fri Mar 13 2026

KSZ030-031-043>046-061>066-074>081-084>090-141200-
/O.NEW.KDDC.HW.A.0003.260315T1400Z-260316T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Plains City, Wakeeney, Pratt, Kinsley,
St. John, Macksville, Lakin, Elkhart, Lewis, Dighton, Garden
City, Medicine Lodge, Lake Coldwater, Jetmore, Ulysses, Satanta,
Coldwater, Stafford, Syracuse, Scott City, Montezuma, Haviland,
Fowler, Johnson City, La Crosse, Ness City, Greensburg, Minneola,
Scott State Lake, Ashland, Deerfield, Hanston, Kiowa, Liberal,
Cimarron, Protection, Pfeifer, Larned, Hugoton, Meade, Sublette,
Dodge City, and Hays
1109 AM CDT Fri Mar 13 2026 /1009 AM MDT Fri Mar 13 2026/

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY 
EVENING...

* WHAT...North winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

SUGDEN
3 follow-up statements
246 
WWUS73 KDDC 131651
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1151 AM CDT Fri Mar 13 2026

KSZ030-031-043>046-061>066-074>081-084>090-141200-
/O.EXT.KDDC.HW.A.0003.260315T1200Z-260316T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Plains City, Wakeeney, Pratt, Kinsley,
St. John, Macksville, Lakin, Elkhart, Lewis, Dighton, Garden
City, Medicine Lodge, Lake Coldwater, Jetmore, Ulysses, Satanta,
Coldwater, Stafford, Syracuse, Scott City, Montezuma, Haviland,
Fowler, Johnson City, La Crosse, Ness City, Greensburg, Minneola,
Scott State Lake, Ashland, Deerfield, Hanston, Kiowa, Liberal,
Cimarron, Protection, Pfeifer, Larned, Hugoton, Meade, Sublette,
Dodge City, and Hays
1151 AM CDT Fri Mar 13 2026 /1051 AM MDT Fri Mar 13 2026/

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY 
EVENING...

* WHAT...North winds 35 to 45 mph with gusts up to 70 mph possible.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

SUGDEN
689 
WWUS73 KDDC 140513
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1213 AM CDT Sat Mar 14 2026

KSZ030-031-043>046-061>066-074>081-084>090-150600-
/O.CON.KDDC.HW.A.0003.260315T1200Z-260316T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Wakeeney, Stafford, Kiowa, Ashland,
Garden City, Jetmore, Coldwater, Ness City, St. John, La Crosse,
Meade, Lake Coldwater, Pratt, Lakin, Hanston, Elkhart, Medicine
Lodge, Satanta, Scott State Lake, Haviland, Minneola, Greensburg,
Dodge City, Sublette, Hays, Plains City, Larned, Pfeifer,
Syracuse, Ulysses, Lewis, Deerfield, Hugoton, Protection,
Dighton, Liberal, Fowler, Cimarron, Kinsley, Montezuma,
Macksville, Johnson City, and Scott City
1213 AM CDT Sat Mar 14 2026 /1113 PM MDT Fri Mar 13 2026/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH 
SUNDAY EVENING...

* WHAT...North winds 35 to 45 mph with gusts up to 70 mph possible.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

KBJ
895 
WWUS73 KDDC 141647
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1147 AM CDT Sat Mar 14 2026

KSZ030-031-043>046-061>066-074>081-084>090-150500-
/O.UPG.KDDC.HW.A.0003.260315T1200Z-260316T0200Z/
/O.NEW.KDDC.HW.W.0003.260315T1000Z-260316T0200Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Protection, Scott State Lake, Wakeeney,
Larned, Sublette, Pfeifer, Montezuma, Stafford, Kinsley,
Haviland, Lake Coldwater, Ashland, Minneola, Hugoton, Scott City,
Plains City, Kiowa, Jetmore, Liberal, Lakin, Macksville, Hanston,
Elkhart, Dighton, Pratt, La Crosse, Meade, Dodge City, Coldwater,
Lewis, Greensburg, Fowler, Deerfield, Syracuse, St. John, Hays,
Medicine Lodge, Ness City, Garden City, Ulysses, Cimarron,
Satanta, and Johnson City
1147 AM CDT Sat Mar 14 2026 /1047 AM MDT Sat Mar 14 2026/

...HIGH WIND WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 PM CDT 
/8 PM MDT/ SUNDAY...

* WHAT...North winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From 5 AM CDT /4 AM MDT/ to 9 PM CDT /8 PM MDT/ Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

HOVORKA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Mar 13, 5:48 AM CDT, 5 hours 21 minutes earlier. Its key messages:

  • Warmer than normal Friday and Saturday
  • Dramatically colder Sunday with very strong winds; north winds up to 45-55 mph and gusts potentially up to 60 mph
  • Trending warmer next week and potentially exceeding 90 degrees by the end of the work week
Area forecast discussion, Mar 13, 5:48 AM CDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
548 AM CDT Fri Mar 13 2026

.KEY MESSAGES...

- Warmer than normal Friday and Saturday

- Dramatically colder Sunday with very strong winds; north
  winds up to 45-55 mph and gusts potentially up to 60 mph

- Trending warmer next week and potentially exceeding 90 degrees
  by the end of the work week

&&

.DISCUSSION...
Issued at 1157 PM CDT Thu Mar 12 2026

Primarily zonal flow is present aloft with a strong surface low
pressure system situated over the Dakotas. A modest high pressure
system sits in the deep south of the CONUS. With the CWA in between,
strong SW winds gusted today across SW Kansas. Into the night, winds
are forecast to continue lightening up and shifting to a more
variable wind regime. With the dry air and quiet synoptic pattern,
little to no headlines are expected with only Sunday providing
forecast difficulty/focus. Friday/Saturday is forecast to continue
being very warm in the 70/80s for highs. It will continue to be very
dry, but with winds <15 mph expected, the fire weather threat will
be quelled.

Ensembles have held firm in depicting a deep upper-level trough
developing and moving across the north-central CONUS. Current medium
and long ranged models have the connected near-surface level system
moving southeast down east of the CWA. As a result, any
precipitation chances that occur will be wrap-around on the back
side of the system. This will lead to virtually zero severe weather
chances and only small chances (10-25%) for light rain. The best of
these chances are in the northern zones. Some uncertainty with the
system path, dryslot positioning, and moisture content, but trends
to this point in previous runs have remained relatively steady with
minimal run-to-run changes. The greater threat/impact with the
system is very strong winds behind the cold front. Ensembles have
the current timing of the frontal passage in the very early morning
hours Sunday at around 5-8 AM. Behind it winds are progged at 40-45
mph gusting to 55 mph. It is expected that this is too low on the
order of 10-15 mph to both sustained winds and gusts. All of the CWA
should prepare for the possibility of 60-65 mph and potentially
even higher. Again measured uncertainty should be advised, but
if it is as well mixed as it seems then strong winds are all but
assured. The only question is quite how strong the winds will
be and whether a High Wind Warning will be needed. This will
become more clear in the coming days.

Through the week, the CWA will see dry air and low relative
humidities with the exception of Sunday. However, through the
forecast period, winds are not forecast to exceed 20 mph (again
except for Friday). Because the only time strong enough winds will
be present for critical fire weather concerns, the relative
humidities are much higher eliminating nearly all concerns. With
that in mind, the SPC has an elevated fire weather risk Friday for
the far western counties, but the winds will be too light for a fire
weather headline.

With the cold front Sunday highs are forecast to be much cooler with
highs only in 40/50s. With the north winds continuing, albeit
weaker, more CAA is forecast and will keep highs cooler again
Monday in the 50s before a mid-week warmup. Into the end of next
week, long-ranged ensembles have temperatures exceeding 90 degrees
across SW Kansas. That will be the most notable aspect of the
forecast period besides Sunday.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 547 AM CDT Fri Mar 13 2026

VFR flight category for all terminals during the time period.
Winds should switch back to the south through 15Z with a slight
increase towards the afternoon to 10-15 kts. Winds should relax
through the night with a slight wind change to the northwest
coming towards 12Z.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...KBJ
AVIATION...Tatro
Hazardous weather outlook, Mar 13, 12:52 AM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
1252 AM CDT Fri Mar 13 2026

KSZ030-031-043>046-061>066-074>081-084>090-140600-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1252 AM CDT Fri Mar 13 2026 /1152 PM MDT Thu Mar 12 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Sunday is forecast to see very strong north winds of up to 50-55
mph and wind gusts potentially up to 65 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 10:57 AM CDTRed Flag WarningDDCClark, Finney, Ford, Grant, Gray, Hamilton and 12 more33 hr

Nearby

High Wind Watches in Kansas, 2026Every high wind watch in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.